Aa
A
A
A
Close
Hepatitis C Community
13.4k Members
Avatar universal

Help!! How to feel good and disability on TX, ear problems

I have had 2 shots of pegasys and began tx on Aug. 29th, having my next shot on Thurs the 12th. At first it seemed like I could handle this treatment. However, here lately I have had really bad side effects. First off, the first big problem was my ear. I had the cartridge on my right ear, all of the outside, turn rock solid. It hurt for almost 2 weeks, and I had an appt with my treating Gastrologist, and he did not pay attention to me, when I was expressing side effects. He did not even look at my ear. Now, today, while I was in class, my ear drained out about a tablespoon of blood. It honestly seemed as thought I had an abscess inside my ear that had ruptured. Has this happened to anyone? And do y'all have to go to your primary care Dr. to get your side effects treated?
I also have been having increasing problems with my emotions, and rage! I have been so short, snappy, and I cry about everything!!! Does anyone know any suggestions for coping with TX and keeping and maintaining my positive attitude, that I seem to be losing!
Has anyone gotten disability while on TX? My Dr.'s office told me if I needed it, they would get it approved, but, only while on TX. Now that I have relied on that, my Dr. is saying to speak to my Primary Care about Disability. I would not ever be willing to go on this, but, I am so sick and need to figure out something.
Also, any tips on the nausea? I have been getting sick a lot! It is interfering with my being able to be in class, instead of running to the restroom to vomit.
All help and tips are much appreciated! Thank you in advance!!
4 Responses
4113881 tn?1415853876
"And do y'all have to go to your primary care Dr. to get your side effects treated? "

I dont know about the ear thing...Ive never heard that before. I brought up all my side effects to my treating doc. He dealt with the minor stuff like nausea and tried to deal with the Psoriasis but when it got out of control he referred me to a Derma. Likewise with the joint pain...he referred me to a Rheuma.

"I also have been having increasing problems with my emotions, and rage! I have been so short, snappy, and I cry about everything!!! Does anyone know any suggestions for coping with TX and keeping and maintaining my positive attitude, that I seem to be losing! "

I had a lot of the same issues so my treating doc sent me to a psych. They put me on Welbutrin and it seemed to help.

"Has anyone gotten disability while on TX? My Dr.'s office told me if I needed it, they would get it approved, but, only while on TX. Now that I have relied on that, my Dr. is saying to speak to my Primary Care about Disability. I would not ever be willing to go on this, but, I am so sick and need to figure out something. "

There are members who have gotten disability but I'm not sure what the criteria is for that.

"Also, any tips on the nausea?"

My doc prescribed Ondansetron for nausea.

163305 tn?1333672171
The first time I did treatment I switched from a GI to a hepatologist ( liver specialist) and was so glad that I did.

You obviously were not properly prepared for the sideeffects of this strong treatment. Depression is one of the common side effects.
I suggest you start researching NOW about interferon and ribavirin treatment and the side effects. It is doubtful you will experience all of them but you should not be surprised when they pop up.

I can suggest ginger, in all it's forms for helping to settle your stomach.

The ear bleeding is new to me. Do call your doctor and do be proactive with your treatment.
Avatar universal
  Many of us seemed to have these roving side-effects,  more so, in the first 12 weeks of Interferon, because the levels are still fluctuating.
   I also got an abcess right away, or what I thought may be an abcess...it was a painful tooth-ache, with a horrible smell :(  My Treatment Dr prescribed an antibiotic right away.
   It sounds like you may need a Specialist, for the ear problem, so you would go to your PCP for the referral, to either a Dermatologist, or an Ear Nose and Throat (ENT) Dr.
  It is best to treat the side effects right away, as they come along...which they will.  I also had the crying problem, but when I got my 4 week viral load, and found out my Hep C had gone Undetected, that ended, and I was inspired.
  The rage I encountered, I also managed, by avoiding getting over-tired, and avoiding people that behaved in an annoying manner towards me.
   I found I could avouid nausea, by always keeping some food in my stomach. I used yogurt, and peanut-butter on a tortilla.  Good luck~
Avatar universal
  Oh, I forgot to comment on you being eliglible for Disability.  If you are going to try to get it, it would be a good idea to go to the Dr for all your side-effects, like your PCP can prescribe Zofran, for the nausea, and make copies of the prescriptions and somethingin writing, from the Receptionist, documenting your visit, the reason, etc, stamped ny the Dr's office.  It is good to have this official paperwork,  for a Disability lawyer to send in, to the SSI office.
    If you are low on funds, there are sometimes Law Centers for low-income, also.  If you apply for Disability your-self, chances are you may be denied several times, where-as a lawyer that specializes in helping people get Disability, will be able to get it going quicker, but I've never seen anyone get it immediately, it generally takes sevarl months to get going, and then it is retroactive, dating back to the day that you applied.
Have an Answer?
Top Hepatitis Answerers
317787 tn?1473362051
DC
683231 tn?1467326617
Auburn, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Answer a few simple questions about your Hep C treatment journey.

Those who qualify may receive up to $100 for their time.
Explore More In Our Hep C Learning Center
image description
Learn about this treatable virus.
image description
Getting tested for this viral infection.
image description
3 key steps to getting on treatment.
image description
4 steps to getting on therapy.
image description
What you need to know about Hep C drugs.
image description
How the drugs might affect you.
image description
These tips may up your chances of a cure.
Popular Resources
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.
These common ADD/ADHD myths could already be hurting your child
This article will tell you more about strength training at home, giving you some options that require little to no equipment.
In You Can Prevent a Stroke, Dr. Joshua Yamamoto and Dr. Kristin Thomas help us understand what we can do to prevent a stroke.
Smoking substitute may not provide such a healthy swap, after all.